Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS Indianapolis, IN

June 14, 20054 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 14, 2005, 2:14 AM EST for 4 counties in Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2005, 2:14 AM EST (07:14 UTC)
Expired
Jun 14, 2005, 2:47 AM EST
In force
33 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1265 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 140714
SVRIND
INC045-121-165-171-140745-
/O.NEW.KIND.SV.W.0112.050614T0714Z-050614T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 AM EST TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
  NORTHERN PARKE COUNTY IN WEST CENTRAL INDIANA
  VERMILLION COUNTY IN WEST CENTRAL INDIANA
  WARREN COUNTY IN WEST CENTRAL INDIANA

* UNTIL 245 AM EST

* AT 209 AM EST(209 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM PINE VILLAGE TO WEST LEBANON TO 8 MILES
  WEST OF COVINGTON TO 16 MILES WEST OF CAYUGA...OR ALONG A LINE
  EXTENDING FROM 24 MILES WEST OF LAFAYETTE TO 16 MILES NORTHEAST OF
  DANVILLE TO DANVILLE TO 18 MILES SOUTHWEST OF DANVILLE...AND MOVING
  NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST LEBANON AROUND 220 AM EST
  WILLIAMSPORT AROUND 230 AM EST
  NEWPORT AROUND 240 AM EST
  VEEDERSBURG AROUND 245 AM EST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4047 8752 3970 8753 3970 8712 4047 8712

$$
SALLY
1 follow-up statement
000 
WWUS53 KIND 140747
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 AM EST TUE JUN 14 2005

INC045-121-165-171-140756-
/O.EXP.KIND.SV.W.0112.000000T0000Z-050614T0745Z/
FOUNTAIN-PARKE-VERMILLION-WARREN-
246 AM EST TUE JUN 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PARKE...VERMILLION...
FOUNTAIN AND WARREN COUNTIES HAS EXPIRED...

THE STRONGEST PART OF THE STORM HAS MOVE EAST OF THE AREA.

LAT...LON 4047 8752 3970 8753 3970 8712 4047 8712

$$
SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:10 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 13, 11:10 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1110 PM EST MON JUN 13 2005

.DISCUSSION...UPDATED

BECOMING INCREASINGLY CONCERNED ABOUT HEAVY RAIN POTENTIAL
OVERNIGHT. INCREASING DEEP LAYER SHEAR AND UPPER DIVERGENCE ALOFT IN
ADVANCE OF UPPER LOW WILL COMBINE WITH MOISTURE CONVERGENCE ACROSS
CENTRAL IL TO FORCE ADDITIONAL STORMS TONIGHT. THIS AREA OF FORCING
SHOULD PERSIST INTO CENTRAL INDIANA OVERNIGHT. MOST UNSTABLE CAPE OF
1500 TO 2000J/KG STILL EXISTS. HAVE RAISE PRECIP CHCS OVERNIGHT.

---------------------------------------------------------------
.PREVIOUS DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR THUNDERSTORMS TONIGHT INTO TUESDAY.

AT 19Z REMNANTS OF ARLENE WERE ACROSS LWR MI. TSRA WERE ACROSS FAR
NWRN IN AND BACK ACROSS SRN IL. DEWPOINTS IN THE LOWER 70S AND TEMPS
IN MID 80S WERE PRESENT ACROSS THE FORECAST AREA /FA/ ALONG WITH
SOME CU.

MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE SHORT
TERM. SOME DIFFERENCES IN HANDLING OF UPPER LOW IN THE
EXTENDED...FOR NOW FAVORED THE ECMWF WHICH KEEPS UPPER SYSTEM TO OUR
EAST.

SCT TSRA ACROSS SRN IL MAY MOVE INTO FA THIS EVENING...SO KEPT CHC
POPS HERE. MAIN ACTION WOULD BE OVERNIGHT AS UPPER LOW APPROACHES FM
THE W AND LOW LEVEL JET MOVES INTO OH VALLEY. EXPECT SOME TSRA TO
DEVELOP ACROSS IL AND MOVE INTO FA. HOWEVER...NAM HINTING AT BEST
THREAT FOR TSRA TO BE N OF FA AS UPPER IMPULSES MOVE NE AROUND
APPROACHING UPPER LOW. THUS WILL KEEP POPS IN CHC CATEGORY FOR NOW.
THIS IS MUCH ABOVE MAV NUMBERS BUT NOT QUITE AS HIGH AS MET VALUES.
SEVERE STORMS ALSO POSSIBLE AND WILL CONTINUE MENTION IN HWO. AS FAR
AS TEMPS...HIGH MOISTURE CONTENT OF THE ATMS WILL KEEP LOWS NEAR 70
DEGREES...WHICH IS REFLECTED BY GUIDANCE.

ON TUE...OVERNIGHT CONVECTION SHOULD BE OUT OF FA EARLY. COLD FRONT
TO MOVE INTO WRN FA DURING THE MORNING AND THEN ACROSS ERN FA DURING
THE AFTN. NOT A LOT OF LOW LEVEL CONVERGENCE NOTED ALONG FRONT...SO
AGAIN KEPT POPS IN CHC CATEGORY. STRONGEST STORMS SHOULD BE IN ERN
FA DUE TO TIMING AND AFTN HEATING. WITH SOME SUN EXPECTED AND NO
REAL COLD PUSH RIGHT BEHIND FRONT...MAV HIGHS LOOK TOO COOL. WENT
CLOSER TO MET/FWC VALUES.

LINGERING SHRA POSSIBLE TUE NIGHT IN WRAP AROUND ACROSS NRN FA AND
THEN AGAIN WED AFTN AS COLDER AIR MOVES DOWN. OTHERWISE DRY FORECAST
INTO EARLY NEXT WEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CS/CP
Hazardous weather outlook, Jun 13, 11:30 PM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1130 PM EST MON JUN 13 2005

INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
1130 PM EST MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR
OVERNIGHT. SOME HEAVY RAINS WILL BE POSSIBLE...ESPECIALLY NORTHWEST
OF INTERSTATE 70 OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL DEVELOP ON TUESDAY AS A COLD FRONT
MOVES ACROSS THE STATE. SOME OF THESE STORMS MAY BE SEVERE DURING
THE AFTERNOON...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. THE
PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF RAINFALL WILL BE WELCOME OVERNIGHT.
&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

In the hours before

Special weather statement, Jun 13, 10:16 PM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EST MON JUN 13 2005

INZ031-037>039-045>047-051>055-060>063-140412-
BOONE-BROWN-CLAY-GREENE-HAMILTON-HENDRICKS-HOWARD-JOHNSON-MARION-
MONROE-MORGAN-OWEN-PUTNAM-SULLIVAN-TIPTON-VIGO-
INCLUDING THE CITIES OF...BLOOMINGTON...INDIANAPOLIS...
KOKOMO AND TERRE HAUTE
1016 PM EST MON JUN 13 2005

...SEVERE THUNDERSTORM WATCH 479 CONTINUES UNTIL 11 PM EST...

THE SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 PM EST.

INZ021-028>030-035-036-043-044-140412-
CARROLL-CLINTON-FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION-
WARREN-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...FRANKFORT AND LAFAYETTE
1016 PM EST MON JUN 13 2005

...SEVERE THUNDERSTORM WATCH 479 CANCELLED...

THE THREAT FOR SEVERE WEATHER HAS ENDED. AS A RESULT, THE SEVERE
THUNDERSTORM WATCH HAS BEEN CANCELLED.
Special weather statement, Jun 13, 10:51 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1051 PM EST MON JUN 13 2005

INZ031-037>039-045>047-051>055-060>063-140430-
BOONE-BROWN-CLAY-GREENE-HAMILTON-HENDRICKS-HOWARD-JOHNSON-MARION-
MONROE-MORGAN-OWEN-PUTNAM-SULLIVAN-TIPTON-VIGO-
INCLUDING THE CITIES OF...BLOOMINGTON...INDIANAPOLIS...
KOKOMO AND TERRE HAUTE
1051 PM EST MON JUN 13 2005

...SEVERE THUNDERSTORM WATCH 479 WILL BE ALLOWED TO EXPIRE AT 11 PM
EST...

ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
TONIGHT, THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED. AS
A RESULT, THE SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE AT
11 PM EST.

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:19 PM ESTSevere Thunderstorm WarningINDClay, Fountain, Parke, Vermillion, Vigo, Warren41 min
Jun 13, 9:00 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Tippecanoe45 min
Jun 14, 2:40 AM ESTSevere Thunderstorm WarningINDTippecanoe35 min
Jun 14, 11:00 AM ESTSevere Thunderstorm WarningINDJackson, Jennings45 min
Jun 14, 11:37 AM ESTSevere Thunderstorm WarningINDJennings29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.